Alert archive / Montana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 56, NWS Billings, MT

June 16, 2007Carter County, Montana

NWS Billings, MT issued this severe thunderstorm warning at Jun 16, 2007, 1:11 AM MDT for Carter County, Montana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 1:11 AM MDT (07:11 UTC)
Expired
Jun 16, 2007, 2:15 AM MDT
In force
64 min
Issued by
NWS Billings, MT
Area
Counties, with a storm outline in the text

County Carter County, MT

The radar

The Rapid City radar (KUDX), 205 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:51 PM MDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 15, 8:51 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
851 PM MDT FRI JUN 15 2007

.SHORT TERM...VALID FOR SAT AND SUN...

LOWERED POPS FOR THIS EVENING EXCEPT OVER THE MOUNTAINS WHERE
SHOWERS WERE STILL ONGOING. OVERNIGHT...LOWERED POPS EXCEPT IN
THE FAR EAST. OOZ NAM NOT AS AGGRESSIVE WITH PRECIP ACROSS THE
AREA BUT STILL GENERATING AREA OF LIGHT QPF OVER THE SOUTHEAST
ZONES IN RELATION TO WARM ADVECTION AND WEAK LIFT. LOWERED
TEMPERATURES IN THE EAST BY A COUPLE OF DEGREES. OTHERWISE
FORECAST LOOKS GOOD. STOPPKOTTE

.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...

UNCERTAINTY CONTINUES WITH MODELS IN THE EXTENDED BUT NOT AS MUCH
AS THE PAST FEW DAYS. GFS HAS BEEN SHOWING RIDGING BUILDING FOR
MONDAY INTO THE MIDDLE OF NEXT WEEK WITH THE ECMWF KEEPING
TROUGHINESS OVER THE FORECAST AREA. HOWEVER...THE LATEST 12Z GFS
IS NOW STARTING TO COME IN LINE SOMEWHAT WITH THE ECMWF IN THAT
IT SHOWS A ZONAL FLOW INSTEAD OF A RIDGE FOR MONDAY AND TUESDAY.
AS A RESULT...WILL CONTINUE WITH CHANCE POPS BOTH DAYS WITH
MONDAY HAVING THE HIGHEST CHANCES. GIVEN LESS RIDGING WILL ALSO
CONTINUE WITH TRENDING TEMPERATURES SLIGHTLY COOLER THAN
GUIDANCE. MODELS BRING A VORT MAX OUT OF SOUTHERN ALBERTA AND
MOVE IT ACROSS THE NORTHEAST AND EASTERN PORTIONS OF THE STATE
TUESDAY AFTERNOON. WILL LEAVE ISOLATED POPS AS IS BUT WITH COLD
POOL ALOFT RESULTING IN DECENT INSTABILITY...MAY NEED TO BUMP
POPS UP A BIT IN THE EAST IN FUTURE SHIFTS.

BOTH MODELS ARE IN AGREEMENT IN BUILDING A RIDGE ACROSS THE STATE
WEDNESDAY AND SHIFTING THE AXIS EAST THURSDAY AND FRIDAY BRINGING
A RETURNED SOUTHWEST FLOW ALOFT TO THE FORECAST AREA.
THEREFORE...WILL CONTINUE WITH A SLIGHT CHANCE FOR A THUNDERSTORM
EACH DAY FOR THE REMAINDER OF THE WEEK. AS FOR
TEMPERATURES...WILL CONTINUE TO GO BELOW GUIDANCE THROUGH THE
PERIOD GIVEN TROUGHINESS AND SOME UNCERTAINTY. TEMPERATURES LOOK
TO BE AT OR SLIGHTLY BELOW NORMAL FROM EARLY TO MID WEEK WITH
READINGS WARMING TO ABOVE NORMAL VALUES AROUND 80 DEGREES BY THE
END OF THE WEEK. HOOLEY

&&

.AVIATION...

ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE FROM NEAR LVM EAST TO
THE DAKOTA BORDER OVERNIGHT AND INCREASE TO SCATTERED COVERAGE AS
THEY DO SO. THE STORMS WILL ALSO STRENGTHEN IN FAR SOUTHEAST
MONTANA OVERNIGHT WITH HEAVY RAIN...POSSIBLY SOME SMALL HAIL...AND WITH
MVRF VISIBILITIES.  THE STORMS WILL EXIT THE AREA SATURDAY
MORNING. MORE ISOLATED TO SCATTERED STORMS WILL DEVELOP ACROSS THE
AREA LATE ON SATURDAY AND SATURDAY EVENING OVER WESTERN SECTIONS
AND MOVE EAST. THESE STORMS COULD BE STRONG TO SEVERE AS WELL WITH
HAIL...MVRF VISIBILITIES...AND STRONG WINDS. MOORE

&&

.PRELIMINARY POINT TEMP/POPS...

    SAT     SUN     MON     TUE     WED     THU     FRI
-----------------------------------------------------------
BIL 055/083 059/068 050/072 051/076 051/075 052/080 056/079
    23/T    44/T    33/T    22/T    22/T    22/T    22/T
LVM 048/079 048/064 043/070 043/073 043/073 045/079 043/078
    23/T    33/T    33/T    32/T    22/T    22/T    22/T
HDN 056/086 057/073 050/073 050/079 050/077 051/082 054/082
    33/T    44/T    33/T    22/T    22/T    22/T    22/T
MLS 058/082 060/073 053/071 051/078 053/076 054/081 057/085
    43/T    54/T    33/T    22/T    22/T    22/T    22/T
4BQ 060/084 060/080 051/070 051/079 051/076 053/080 056/083
    43/T    43/T    33/T    22/T    22/T    22/T    22/T
BHK 058/077 060/071 049/068 051/076 052/074 056/077 058/080
    53/T    53/T    33/T    22/T    22/T    22/T    22/T
SHR 054/083 057/072 047/070 048/076 047/073 049/078 047/079
    33/T    43/T    34/T    32/T    22/T    22/T    22/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 15, 10:27 PM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
1027 PM MDT FRI JUN 15 2007

MTZ028>042-056>058-063>068-WYZ098-099-170430-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
1027 PM MDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT
 IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FAVORABLE PATTERN FOR THUNDERSTORMS WILL PERSIST THROUGH THE
WEEKEND. SOME STORMS COULD BE SEVERE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREATS. SEVERE STORMS WILL BE POSSIBLE ACROSS THE
ENTIRE AREA SATURDAY...AND EAST OF BILLINGS ON SUNDAY. LOCALLY
HEAVY RAIN IS ALSO A POSSIBILITY BOTH SATURDAY AND SUNDAY. THOSE
IN AREAS ALREADY AFFECTED BY HIGH WATER SHOULD BE AWARE OF THE
POTENTIAL FOR ADDITIONAL HEAVY RAIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:49 AM MDTSevere Thunderstorm WarningBYZPowder River26 min
Jun 16, 2:17 AM MDTSevere Thunderstorm WarningBYZCarter27 min
Jun 16, 4:41 PM MDTSevere Thunderstorm WarningBYZGolden Valley, Stillwater, Sweet Grass49 min
Jun 16, 5:25 PM MDTSevere Thunderstorm WarningBYZStillwater, Yellowstone65 min

Nearby

Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.